Alert archive / Washington / Winter Storm Watches in 2016
Winter Storm Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Nov 22, 2016, 2:39 PM PST for 6 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Nov 24, 2016, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 22, 2016, 2:39 PM PST (22:39 UTC)
- In effect from
- Nov 24, 2016, 4:00 AM PST
- Expired
- Nov 23, 2016, 2:43 PM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Douglas County, WA, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS46 KOTX 222239 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 239 PM PST TUE NOV 22 2016 ...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE THANKSGIVING HOLIDAY WEEKEND... .THE FIRST ROUND OF MOUNTAIN SNOW WILL ARRIVE TONIGHT INTO WEDNESDAY MORNING. LOOK FOR LIGHT SNOW ACCUMULATIONS OVER THE CASCADES, NORTHEAST WASHINGTON MOUNTAINS, AND THE MOUNTAINS OF THE IDAHO PANHANDLE TONIGHT INTO WEDNESDAY MORNING. THE SECOND ROUND OF SNOW WILL OCCUR THURSDAY AND THURSDAY NIGHT...AND HAS THE POTENTIAL TO PRODUCE HEAVY ACCUMULATIONS OVER THE CASCADES AND PORTIONS OF NORTH CENTRAL AND NORTHEAST WASHINGTON. IDZ004-230645- /O.NEW.KOTX.WW.Y.0027.161123T1200Z-161123T2300Z/ CENTRAL PANHANDLE MOUNTAINS- 239 PM PST TUE NOV 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 3 PM PST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PST WEDNESDAY. * LOCATIONS...MULLAN AND LOOKOUT PASS. * SNOW ACCUMULATIONS...1 TO 4 INCHES. * TIMING...SNOW WILL DEVELOP OVER THE IDAHO PANHANDLE PRIOR TO SUNRISE ON WEDNESDAY. THE MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR DURING THE MORNING HOURS ON WEDNESDAY WITH SNOW SHOWERS LINGERING INTO THE AFTERNOON. * IMPACTS...MOTORISTS WILL ENCOUNTER SLICK DRIVING CONDITIONS ABOVE 4000 FEET ON WEDNESDAY...ESPECIALLY IN THE MORNING. * TEMPERATURES...LOWER TO MID 30S. * HAZARD ELEVATION...ABOVE 4000 FEET. LOOKOUT PASS ON INTERSTATE 90 IS AT AN ELEVATION OF 4700 FEET. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ001-WAZ037-038-042-043-230645- /O.NEW.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 239 PM PST TUE NOV 22 2016 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. * LOCATIONS...SANDPOINT, BONNERS FERRY, PRIEST RIVER, EASTPORT, SCHWEITZER MOUNTAIN ROAD, COLVILLE, CHEWELAH, SPRINGDALE- HUNTERS ROAD, ORIN- RICE ROAD, FLOWERY TRAIL ROAD, REPUBLIC, WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER CREEK ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, WINTHROP, BLEWETT PASS, LOUP LOUP PASS, OMAK, OKANOGAN, OROVILLE, AND DISAUTEL PASS. * SNOW ACCUMULATIONS...A POTENTIAL FOR 3 TO 7 INCHES IN THE VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS. * TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE WEDNESDAY NIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS THROUGH THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW HAS THE POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING. * IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. A BIGGER IMPACT WILL BE IN THE MOUNTAINS. * TEMPERATURES...IN THE LOWER 30S. * HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
035 WWUS46 KOTX 230641 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1041 PM PST TUE NOV 22 2016 ...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE THANKSGIVING HOLIDAY WEEKEND... .THE FIRST ROUND OF MOUNTAIN SNOW WILL ARRIVE TONIGHT INTO WEDNESDAY MORNING. LOOK FOR LIGHT SNOW ACCUMULATIONS OVER THE CASCADES, NORTHEAST WASHINGTON MOUNTAINS, AND THE MOUNTAINS OF THE IDAHO PANHANDLE TONIGHT INTO WEDNESDAY MORNING. A SECOND ROUND OF SNOW WILL OCCUR THURSDAY AND THURSDAY NIGHT...AND HAS THE POTENTIAL TO PRODUCE HEAVY ACCUMULATIONS OVER THE CASCADES AND PORTIONS OF NORTH CENTRAL AND NORTHEAST WASHINGTON. IDZ004-231500- /O.CON.KOTX.WW.Y.0027.161123T1200Z-161123T2300Z/ CENTRAL PANHANDLE MOUNTAINS- 1041 PM PST TUE NOV 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM PST WEDNESDAY ABOVE 4000 FEET... * LOCATIONS...MULLAN AND LOOKOUT PASS. * SNOW ACCUMULATIONS...1 TO 4 INCHES. * TIMING...SNOW WILL DEVELOP OVER THE IDAHO PANHANDLE PRIOR TO SUNRISE ON WEDNESDAY. THE MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR DURING THE MORNING HOURS ON WEDNESDAY WITH SNOW SHOWERS LINGERING INTO THE AFTERNOON. * IMPACTS...MOTORISTS WILL ENCOUNTER SLICK DRIVING CONDITIONS ABOVE 4000 FEET ON WEDNESDAY...ESPECIALLY IN THE MORNING. * TEMPERATURES...LOWER TO MID 30S. * HAZARD ELEVATION...ABOVE 4000 FEET. LOOKOUT PASS ON INTERSTATE 90 IS AT AN ELEVATION OF 4700 FEET. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ001-WAZ037-038-042-043-231500- /O.CON.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 1041 PM PST TUE NOV 22 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, EASTPORT, SCHWEITZER MOUNTAIN ROAD, REPUBLIC, INCHELIUM, WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER CREEK ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, WINTHROP, STEHEKIN, CONCONULLY, BLEWETT PASS, LOUP LOUP PASS, OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, DISAUTEL PASS, COLVILLE, DEER PARK, CHEWELAH, NEWPORT, KETTLE FALLS, SPRINGDALE-HUNTERS ROAD, ORIN-RICE ROAD, AND FLOWERY TRAIL ROAD. * SNOW ACCUMULATIONS...A POTENTIAL FOR 3 TO 7 INCHES IN THE VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS. * TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE WEDNESDAY NIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS THROUGH THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW HAS THE POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING. * IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. THE BIGGER IMPACT WILL BE IN THE MOUNTAINS. * TEMPERATURES...IN THE LOWER 30S. * HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
222 WWUS46 KOTX 231408 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 608 AM PST WED NOV 23 2016 ...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE THANKSGIVING HOLIDAY WEEKEND... .MOUNTAIN SNOW WILL CONTINUE THIS MORNING BEFORE BECOMING SCATTERED BY AFTERNOON. LOOK FOR LIGHT SNOW ACCUMULATIONS OVER THE CASCADES, NORTHEAST WASHINGTON MOUNTAINS, AND THE MOUNTAINS OF THE IDAHO PANHANDLE. A SECOND ROUND OF SNOW WILL OCCUR THURSDAY AND THURSDAY NIGHT...AND HAS THE POTENTIAL TO PRODUCE HEAVY ACCUMULATIONS OVER THE CASCADES AND PORTIONS OF NORTH CENTRAL AND NORTHEAST WASHINGTON. IDZ004-232215- /O.CON.KOTX.WW.Y.0027.000000T0000Z-161123T2300Z/ CENTRAL PANHANDLE MOUNTAINS- 608 AM PST WED NOV 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON ABOVE 4000 FEET... * LOCATIONS...MULLAN AND LOOKOUT PASS. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * TIMING...SNOW WILL CONTINUE OVER THE IDAHO PANHANDLE TODAY. THE MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR THIS MORNING WITH SNOW SHOWERS LINGERING INTO THE AFTERNOON. * IMPACTS...MOTORISTS WILL ENCOUNTER SLICK DRIVING CONDITIONS ABOVE 4000 FEET ON WEDNESDAY...ESPECIALLY IN THE MORNING. * TEMPERATURES...LOWER TO MID 30S. * HAZARD ELEVATION...ABOVE 4000 FEET. LOOKOUT PASS ON INTERSTATE 90 IS AT AN ELEVATION OF 4700 FEET. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ001-WAZ037-038-042-043-232215- /O.CON.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 608 AM PST WED NOV 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, EASTPORT, SCHWEITZER MOUNTAIN ROAD, REPUBLIC, INCHELIUM, WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER CREEK ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, WINTHROP, STEHEKIN, CONCONULLY, BLEWETT PASS, LOUP LOUP PASS, OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, DISAUTEL PASS, COLVILLE, DEER PARK, CHEWELAH, NEWPORT, KETTLE FALLS, SPRINGDALE-HUNTERS ROAD, ORIN-RICE ROAD, AND FLOWERY TRAIL ROAD. * SNOW ACCUMULATIONS...A POTENTIAL FOR 3 TO 7 INCHES IN THE VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS. * TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE TONIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS THROUGH THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW HAS THE POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING. * IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. THE BIGGER IMPACT WILL BE IN THE MOUNTAINS. * TEMPERATURES...IN THE LOWER 30S. * HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
002 WWUS46 KOTX 232120 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 120 PM PST WED NOV 23 2016 ...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE THANKSGIVING HOLIDAY WEEKEND... .MOUNTAIN SNOW WILL CONTINUE AT TIMES THIS AFTERNOON...MAINLY OVER THE CASCADE CREST AND THE PANHANDLE MOUNTAINS. LOOK FOR LIGHT SNOW ACCUMULATIONS OVER THE CASCADES, AND THE MOUNTAINS OF THE IDAHO PANHANDLE. A SECOND ROUND OF SNOW WILL OCCUR THURSDAY AND THURSDAY NIGHT...AND HAS THE POTENTIAL TO PRODUCE HEAVY ACCUMULATIONS OVER THE CASCADES AND PORTIONS OF NORTH CENTRAL AND NORTHEAST WASHINGTON. IDZ004-232230- /O.CAN.KOTX.WW.Y.0027.000000T0000Z-161123T2300Z/ CENTRAL PANHANDLE MOUNTAINS- 120 PM PST WED NOV 23 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER WEATHER ADVISORY. RAIN AND SNOW SHOWERS WILL CONTINUE THIS AFTERNOON AND INTO THIS EVENING FOR THE IDAHO PANHANDLE MOUNTAINS. AT PASS LEVEL SNOW IS MAINLY MELTING AS IT FALLS. WHILE SOME LIGHT ACCUMULATIONS WILL STILL BE POSSIBLE THE SNOW ADVISORY HAS BEEN CANCELLED. $$ IDZ001-WAZ037-038-042-043-240530- /O.CON.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 120 PM PST WED NOV 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, EASTPORT, SCHWEITZER MOUNTAIN ROAD, REPUBLIC, INCHELIUM, WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER CREEK ROAD, SHERMAN PASS, LEAVENWORTH, MAZAMA, TWISP, WINTHROP, STEHEKIN, CONCONULLY, BLEWETT PASS, LOUP LOUP PASS, OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, DISAUTEL PASS, COLVILLE, DEER PARK, CHEWELAH, NEWPORT, KETTLE FALLS, SPRINGDALE-HUNTERS ROAD, ORIN-RICE ROAD, AND FLOWERY TRAIL ROAD. * SNOW ACCUMULATIONS...A POTENTIAL FOR 2 TO 5 INCHES IN THE VALLEYS AND 8 TO 16 INCHES IN THE MOUNTAINS. * TIMING...SNOW IS FORECAST TO DEVELOP IN THE CASCADES LATE TONIGHT AND SPREAD ACROSS THE NORTHERN MOUNTAINS THROUGH THANKSGIVING DAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER VALLEYS DURING THE AFTERNOON AND EVENING HOURS. THE SNOW HAS THE POTENTIAL TO CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING. * IMPACTS...MOTORISTS WILL ENCOUNTER SNOWY AND SLICK DRIVING CONDITIONS ON THANKSGIVING...ESPECIALLY IN THE MORNING. THE BIGGER IMPACT WILL BE IN THE MOUNTAINS. * TEMPERATURES...IN THE LOWER 30S. * HAZARD ELEVATION...COULD START AS LOW AS 1000 FT AND GRADUALLY RISE TO NEAR 2500 FEET BY THURSDAY AFTERNOON. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
796 WWUS46 KOTX 232243 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 243 PM PST WED NOV 23 2016 ...SEVERAL ROUNDS OF SNOW FOR THE MOUNTAINS THROUGH THE THANKSGIVING HOLIDAY WEEKEND... .HEAVY MOUNTAIN SNOW WILL PUMMEL THE CASCADES...THE MOUNTAINS OF NORTHEAST WASHINGTON...AND THE HIGH ELEVATIONS OF FAR NORTH IDAHO THURSDAY INTO FRIDAY MORNING. SNOW ACCUMULATIONS IN THE MOUNTAINS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTY OVER MOUNTAIN PASSES LIKE STEVENS PASS ON INTERSTATE 90...SHERMAN PASS ON HIGHWAY 20...AND BLEWETT PASS ON HIGHWAY 97. WAZ043-232345- /O.CAN.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ OKANOGAN VALLEY- 243 PM PST WED NOV 23 2016 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WATCH. TEMPERATURES ON THURSDAY AND THURSDAY NIGHT ARE EXPECTED TO BE TOO WARM FOR SIGNIFICANT SNOW ACCUMULATIONS IN THE OKANOGAN VALLEY. WET ACCUMULATIONS UP TO 4 INCHES WILL BE POSSIBLE ABOVE 2000 FEET...BUT THE COMMUNITIES OF OMAK...BREWSTER...OROVILLE... AND OKANOGAN WILL RECEIVE RAIN OR A RAIN SNOW MIX. $$ WAZ042-240800- /O.UPG.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ /O.NEW.KOTX.WS.W.0005.161124T0900Z-161125T1400Z/ EAST SLOPES NORTHERN CASCADES- 243 PM PST WED NOV 23 2016 ...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 6 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...MAZAMA...TWISP...WINTHROP...CONCONULLY...BLEWETT PASS...AND LOUP LOUP PASS. * VALLEY SNOW ACCUMULATIONS...AS MUCH AS 2 TO 6 INCHES OF WET ACCUMULATION WILL BE POSSIBLE IN PORTIONS OF THE METHOW VALLEY. ELEVATIONS BELOW 2000 FEET MAY RECEIVE VERY LITTLE ACCUMULATION...BUT SPOTS A BIT HIGHER AROUND MAZAMA... WINTHROP...AND TWISP MAY GET AS MUCH AS 6 INCHES OF WET ACCUMULATION. * MOUNTAIN ACCUMULATIONS...10 TO 18 INCHES FOR ELEVATIONS ABOVE 3000 FEET AROUND LEAVENWORTH...LAKE CHELAN...AND THE PASAYTEN WILDERNESS. * TIMING...LIGHT SNOW WILL DEVELOP AROUND MIDNIGHT IN THE MOUNTAINS AND BECOME HEAVY DURING THE EARLY MORNING HOURS. HEAVY MOUNTAIN ACCUMULATIONS WILL OCCUR THURSDAY AND THURSDAY NIGHT. * IMPACTS...HOLIDAY TRAVEL WILL BE SIGNIFICANTLY IMPACTED. MOTORISTS WITH PLANS TO TRAVEL OVER STEVENS PASS...LOUP LOUP PASS...AND BLEWETT PASS WILL ENCOUNTER SNOW COVERED ROADS FROM EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ038-240800- /O.UPG.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ /O.NEW.KOTX.WS.W.0005.161124T1200Z-161125T1400Z/ OKANOGAN HIGHLANDS- 243 PM PST WED NOV 23 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 AM PST FRIDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 2500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 6 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...REPUBLIC, WAUCONDA, CHESAW ROAD, HIGHWAY 20 WAUCONDA SUMMIT, BOULDER CREEK ROAD, AND SHERMAN PASS. * VALLEY SNOW ACCUMULATIONS...FOR ELEVATIONS ABOVE 2500 FEET...3 TO 6 INCHES WET SNOW IS EXPECTED...INCLUDING AREAS AROUND REPUBLIC...WAUCONDA...AND CERLEW. * MOUNTAIN SNOW ACCUMULATIONS...8 TO 12 INCHES WITH LOCALIZED AMOUNTS TO 16 WILL BE POSSIBLE IN THE MOUNTAINS...INCLUDING SHERMAN PASS. * TIMING...SNOW IS EXPECTED TO DEVELOP AROUND SUNRISE ON THURSDAY AND PERSIST THROUGH THE DAY AND INTO THE NIGHT. A MIX OF RAIN AND SNOW WILL LIKELY OCCUR BELOW 2000 FEET THURSDAY AND SNOW LEVELS WILL LIKELY RISE TO 3000 FEET BY THURSDAY NIGHT. * IMPACTS...HOLIDAY TRAVEL OVER SHERMAN PASS AND DISAUTEL PASS WILL BE SIGNIFICANTLY IMPACTED. MOTORISTS WITH PLANS TO TRAVEL ON THURSDAY AND THURSDAY NIGHT SHOULD MONITOR ROAD CONDITIONS CLOSELY. * HAZARD ELEVATION...ABOVE 2500 FEET. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ001-WAZ037-240800- /O.UPG.KOTX.WS.A.0004.161124T1200Z-161125T1800Z/ /O.NEW.KOTX.WS.W.0005.161124T1600Z-161125T1800Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- 243 PM PST WED NOV 23 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THURSDAY TO 10 AM PST FRIDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 3000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 10 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SCHWEITZER MOUNTAIN ROAD AND FLOWERY TRAIL ROAD. * VALLEY SNOW ACCUMULATIONS...ABOVE 2500 FEET...WET ACCUMULATIONS UP TO 4 INCHES WILL BE POSSIBLE AROUND KETTLE FALLS...NORTHPORT...METALINE FALLS...AND BONNERS FERRY. * MOUNTAIN SNOW ACCUMULATIONS...6 TO 12 INCHES. * TIMING...RAIN AND SNOW WILL INCREASE THURSDAY MORNING AND CONTINUE THROUGH THURSDAY NIGHT. SNOW LEVELS WILL START AROUND 2000 TO 2500 FEET THURSDAY MORNING AND RISE ABOVE 3000 FEET BY THURSDAY NIGHT. * IMPACTS...ROADS MAY BE TREACHEROUS ON THURSDAY NEAR THE CANADIAN BORDER. THE MOST SIGNIFICANT ACCUMULATIONS WITH THIS STORM WILL OCCUR AT ELEVATIONS ABOVE 3000 FEET. * HAZARD ELEVATION...3000 FEET * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Nov 22, 10:45 AM PST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 22, 10:45 AM PST, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1045 AM PST Tue Nov 22 2016 .SYNOPSIS... Today will be mainly dry over the Inland Northwest. Our weather pattern will become increasingly wet and snowy by Wednesday morning and right through the Thanksgiving weekend. Wednesday and Thursday will feature mainly low elevation rain and mountain snow. By the weekend, accumulating snow may be possible in many lowland areas. All could pose concerns for holiday travelers. && .DISCUSSION... Sunshine will make a temporary visit to portions of the Idaho Panhandle and eastern Washington today. Low clouds have been eroding from south to north this morning, and Spokane, Coeur d'Alene, and the West Plains will enjoy a mild and bright day before several rounds of precipitation commence beginning tonight and continuing through the weekend. High temperatures have been bumped up into the mid to upper 40s this afternoon for the aforementioned areas fortunate enough to see sunshine today. Low clouds have been more stubborn around Moses Lake, Wenatchee, Grand Coulee and Omak. This layer of clouds is lower in elevation and does not appear to be influenced by the push of dry air from the south. We may get an hour or two of broken sun late today in central Washington, but probably not enough to raise temps from the current forecast of low 40s. Tonight's precipitation still looks on track. We will be monitoring temps this afternoon along the East Slopes of the Cascades to refine our snow levels. However, it looks like tonight's frontal system will primarily be a valley rain/mountain snow producer. Accumulations of 1 to 3 inches will likely occur above 3000 feet in the Cascades and above 4000 feet in the Panhandle. Winter driving conditions are expected Wed morning over most of the mountain passes. More significant mountain snows are expected in the Thu/Fri time frame and again over the weekend. Motorists with plans to travel should continue to monitor the forecast and road conditions. /GKoch && .AVIATION... 18Z TAFS: A surge of dry air from the south has brought clearing to Spokane and Coeur d'Alene this morning. The drying has been slower to reach the lower deck at Moses Lake, Wenatchee, Chelan and Omak. It may be late afternoon or evening before low clouds in central Washington disperse...if they disperse at all. A wet frontal system along the coast will move inland overnight bringing rain to our airports. The influx of precipitation will likely produce more low clouds for Wed morning. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 47 35 41 32 40 35 / 0 80 100 10 80 70 Coeur d'Alene 47 34 40 32 39 34 / 0 60 100 20 70 80 Pullman 48 36 42 33 42 36 / 0 80 90 10 60 50 Lewiston 46 38 47 35 47 39 / 0 40 60 10 20 30 Colville 44 34 41 32 39 34 / 10 90 90 20 100 100 Sandpoint 42 33 41 32 38 33 / 0 20 100 30 80 80 Kellogg 46 33 39 30 38 33 / 0 30 100 30 50 70 Moses Lake 44 35 49 35 47 36 / 0 80 20 20 70 40 Wenatchee 42 34 47 34 42 35 / 0 70 10 20 80 60 Omak 42 34 44 32 39 33 / 10 100 40 30 100 90 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Nov 22, 2:30 PM PST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PST TUE NOV 22 2016 IDZ002-003-026-027-WAZ031>036-041-044-232230- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 230 PM PST TUE NOV 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ004-232230- CENTRAL PANHANDLE MOUNTAINS- 230 PM PST TUE NOV 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINTER DRIVING CONDITIONS WILL DEVELOP OVER THE IDAHO MOUNTAIN PASSES WEDNESDAY AND AGAIN FRIDAY NIGHT...CONTINUING THROUGH THE WEEKEND. TRAVELERS SHOULD BE PREPARED FOR EXTREME WINTER CONDITIONS AND PLAN ACCORDINGLY. IDZ001-WAZ037-038-042-043-232230- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 230 PM PST TUE NOV 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER DRIVING CONDITIONS WILL DEVELOP OVER MOST OF THE MOUNTAIN PASSES TONIGHT. TRAVELERS SHOULD BE PREPARED FOR THE RETURN OF WINTER CONDITIONS AT THESE PASSES AND PLAN ACCORDINGLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOSTLY RAIN WITH VERY HIGH MOUNTAIN SNOW OF GENERALLY LIGHT ACCUMULATION IS EXPECTED WEDNESDAY...HOWEVER WINTER DRIVING CONDITIONS WILL RETURN THROUGH THE THANKSGIVING HOLIDAY THIS INCLUDES LOUP LOUP, BLEWETT, SHERMAN, AND ALL CASCADE MOUNTAIN PASSES. SNOW IS ALSO POSSIBLE IN THE METHOW AND OKANOGAN VALLEYS BUT THIS CARRIES LOWER CONFIDENCE REGARDING AMOUNTS. TRAVELERS SHOULD BE PREPARED FOR EXTREME WINTER CONDITIONS AND PLAN ACCORDINGLY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:39 PM PST | Winter Weather Advisory | OTX | Benewah, Kootenai, Latah, Shoshone | 23 hr |
Nearby
Winter Storm Watches in Washington, 2016Winter Storm Watches in Idaho, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.